MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by a field clinical specialist (fcs), during tricuspid valve in ring procedure via jugular approach with a 29mm sapien 3 valve, plastic of balloon from first 29mm commander delivery system had difficulty with removal following valve implant.The physician pulled negative with 20 cc syringe with balloon collapse and was able to move the first delivery system.After implantation of the first valve there was trivial central leak, mild paravalvular leak and septal outpouching with leak communicating between open cells and rvot requiring a second 29mm sapien 3 valve.The second valve was prepped per standard fashion, no difficulty sliding introducer cap on, and the valve was deployed without issue.We could see displacement of the sheath marker with retracting the second delivery system through the sheath but the sheath could be seen on echo to be in place in the svc.The sheath and delivery system were removed as one unit with expansion of the skin knick.A second sheath was placed for hemostasis.On visual inspection the clear expansion membrane of the first sheath had torn about 4 cm with the balloon of the second delivery system caught on the end.The metal marker was completely separated from the interior of the sheath but was not dislodged within the patient body.The patient did develop a neck hematoma but was stable at the end of the case and did not require surgical cutdown and venous repair.The 16 fr e-sheaths were predilated before use.There were no deformities noted during prep of any of the equipment (delivery system, sheath, valves).The physicians believe the clear membrane may have been damaged with removal of the first delivery system given the resistance and inability to easily remove the delivery system initially and that in retrospect we should have exchanged the first esheath before deployment of the second valve.Per the fcs, the balloon of the commander wasn't visibly damaged.Inflation and deflation were normal and without issue.The bunched plastic in the balloon is stuck in the split in the sheath.The sheath split was the root cause of the withdrawal difficulty.The perceived root cause of the hematoma was the removal of the bunched plastic exposed in the sheath split.Per a photo provided, the second sheath liner was delaminated.
 
Additional Manufacturer Narrative
This is one of three reports being submitted for this case.The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to additional information from a product investigation.The following sections of this report have been updated: b.4, g.3, g.6, h.2 and h.6.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.The device was returned for evaluation.Per evaluation of the returned device the distal sheath liner was fully delaminated circumferentially approximately 3'' from distal tip and bunched around the delivery system inflation balloon.After removing the delivery system from the sheath, the delivery system nose cone appears slightly bent.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The complaint for withdrawal difficulty and subsequent hematoma was confirmed based on evaluation of the returned device and review of provided imagery.Available information suggests that procedural factors (damaged sheath) may have contributed to the event as the sheath liner was likely delaminated during withdrawal of the first delivery system due to incomplete deflation and device manipulation.As reported, ''the physicians believe the clear membrane may have been damaged with removal of the first delivery system given the resistance and inability to easily remove the delivery system initially''.If the sheath was previously damaged, it can cause resistance as the delivery system is withdrawn into it.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key21284705
Report Number2015691-2025-00635
Device Sequence Number20823643
Product Code DYB
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)260205(10)65583062
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Model Number9600LDS29A
Device Lot Number65583062
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown